MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE LUER-LOK TIP

BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE LUER-LOK TIP
Catalog Number 301997
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.Device manufacture date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that brown foreign matter was found embedded in a 10ml bd syringe luer-lok tip prior to use.There was no report of exposure, serious injury or medical intervention.
 
Additional Manufacturer Narrative
Correction: due to an it issue beginning on 7/3/2018, previously filed emdrs did not contain required fields.This supplemental emdr is filed to provide the following omitted field: device returned to manufacture: yes.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: one loose 10ml assembled syringe was received and reported to be from batch #unknown (p/n 301997).The sample was visually evaluated.The syringe barrel was found to have red foreign matter embedded in the barrel wall.One piece is located to the left of the 1ml gradline and is larger than level 3 in size the second is located opposite the 3ml gradline and is level three in size.Both observed pieces of foreign matter are embedded in the barrel wall and are rejectable per product specification.Potential root cause for the foreign matter defect is associated with the molding process.However, a complete investigation could not be performed because the batch # is unknown.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description

Brand Name
BD SYRINGE LUER-LOK TIP
Common Device Name
SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key7554535
Report Number1213809-2018-00308
Device Sequence Number2512378
Product Code FMF
UDI-Device Identifier00382903019977
UDI-Public00382903019977
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number301997
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 05/09/2018
Supplement Date Received by Manufacturer05/09/2018
05/09/2018
Initial Report FDA Received Date05/30/2018
Supplement Report FDA Received Date07/18/2018
09/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;